MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA AMISTEM H, HA COATED STD STEM SIZE 1; HIP CEMENTLESS STEM

MEDACTA INTERNATIONAL SA AMISTEM H, HA COATED STD STEM SIZE 1; HIP CEMENTLESS STEM
Model Number 01.18.131
Health Effect - Clinical Code Inadequate Osseointegration (2646)
Date of Event 07/05/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 12-jul-2021: lot 163825: (b)(4) items manufactured and released on 13-oct-2016.Expiration date: 2021-09-27.No anomalies found related to the problem.To date, all items of the same lot have been sold without any similar reported event since 2017.Clinical evaluation performed by medacta medical affairs director: 3.5 years after primary cementless tha the patient feels pain and the radiographs show extended radiolucent lines, which could be compatible with infection.The tests performed, however, do not confirm any septic phenomenon, and therefore we must assume that the loosening of the prosthesis is due mainly to its distal fixation.The report mentions "poor osseointegration", but then we are informed that after two hours of strenuous work the stem would not come out and a different approach had to be undertaken with execution of a femoral flap, so perhaps it's more likely to be a case of distal potting.We can hardly identify this case as originated by a malfunction of the device, and the root cause cannot be determined with the information at hand.
 
Event or Problem Description
Hip revision performed after 3 years and 8 months from the primary surgery due to pain and lack of osseointegration.During the revision surgery, after the first attempts to remove the stem by anterior approach, after 2 hours without success, a posterior approach was used creating a femoral flap and the stem has been removed and replaced by a long cemented stem.
 
Additional Manufacturer Narrative
Visual inspection performed by r&d project manager.During the analysis it is evaluated that some residuals of ha coating are present on the proximal part of the stem body, both in frontal and lateral plane.This is unexpected, meaning that the stem was not correctly osseointegrated even if implanted for 3 years.This is the cause of reported patient pain.Some scratches and signs are present on the neck part and on the taper, that is deformed, probably due to revision surgery.It is not possible to determine the root cause of incorrect osseointegration.

Brand Name
AMISTEM H, HA COATED STD STEM SIZE 1
Common Device Name
HIP CEMENTLESS STEM
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key12157569
Report Number3005180920-2021-00567
Device Sequence Number4616382
Product Code LZO
UDI-Device Identifier07630030804076
UDI-Public07630030804076
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K093944
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/27/2021
Device Model Number01.18.131
Device Catalogue Number01.18.131
Device Lot Number163825
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/09/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/15/2021
Supplement Date Received by Manufacturer06/15/2021
Initial Report FDA Received Date07/13/2021
Supplement Report FDA Received Date10/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR
Patient Weight90